×

zbMATH — the first resource for mathematics

On partially ordered groups of locally finite length. (English) Zbl 0598.06009
For any cardinal \(\alpha\geq 2\) denote by \({\mathfrak G}_{\alpha}\) the class of all abelian po-groups G such that the poset (G,\(\leq)\) is directed, of locally finite length, all saturated chains from a to b \((a<b)\) have the same length and the subset of all elements in G covering zero has cardinality \(\alpha\). E.g., the direct sum \(D_{\alpha}\) of \(\alpha\) copies of \({\mathbb{Z}}(+)\) with the natural linear order belongs to \({\mathfrak G}_{\alpha}\). Let \(f=\alpha_ 1x_ 1+...+\alpha_ nx_ n\), \(\alpha_ i\in {\mathbb{Z}}\), be any nonzero element in the free abelian group \(F_{\alpha}\) with the set \(X=\{x_ i|\) \(i\in I\}\) of free generators. Putting \(f>0\) for elements \(f\in F_{\alpha}\) with all \(\alpha_ i>0\) we get a po-group \(F'_{\alpha}\) isomorphic to \(D_{\alpha}\in {\mathfrak G}_{\alpha}\). The author proves that for a po- group G to be in \({\mathfrak G}_{\alpha}\) is equivalent to be isomorphic with \(F'_{\alpha}/K\) where \(K\leq F'_{\alpha}\) satisfies the conditions: (i) if \(x_ 1\) and \(x_ 2\) are distinct elements of X then \(x_ 1-x_ 2\not\in K\), and (ii) \(K\leq Ker \psi\) where the mapping \(\psi\) : F\({}'_{\alpha}\to {\mathbb{Z}}\) is defined by the rule \(\psi (f)=\sum_{i}\alpha_ i\). It is proved also that for each cardinal \(\alpha\geq 2\) there exists an infinite set of non-isomorphic po-groups belonging to \({\mathfrak G}_{\alpha}\).
Reviewer: U.Kaljulaid
MSC:
06F20 Ordered abelian groups, Riesz groups, ordered linear spaces
PDF BibTeX XML Cite
References:
[1] BENADO M.: Sur la théorie de la divisibilité. Acad. R. P. Romine. Bul. Sti. Sect. Sti. Mat. Fiz. 6, 1954, 263-270. · Zbl 0057.25301
[2] BENADO M.: Les ensembles partiellement ordonnés et la théorème de raffinement de Schreier, II. Czech. Mat. J. 5 (80), 1955, 308-344. · Zbl 0068.25902
[3] ФУКС Л.: Частично упорядочєнныє алгєбраичєскиє систємы. Москва 1965.
[4] McALISTER D. B.: On multilattice groups. Proc. Camb. Phil. Soc. 1965, 61, 621-638. · Zbl 0135.06203
[5] McALISTER D. B.: On multilattice groups II. Proc. Camb. Phil. Soc. 1966, 62, 149-164. · Zbl 0138.02702
[6] ШИМБИРЄВА Є. П.: К тєории частично упорядочєнных групп. Мат. Сборник, 20, 1947, 145-178.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.